Sep 18, 2000
My friend has had diarrhea for the last nine months. He has lost about 60 of his 190 pounds. Hospitalized twice-J tube feedings and now 14 hours of TPN a day.Every antidiarrheal he has tried doesn't hold him - tincture of opium, mannitol, calcium, lomodium, lactose free, gluten/wheat free, and the list goes on. He has had all the GI work-ups, cultures, etc. I assume the HIV is in the lining of the mucosa. Aside from a cork -- do you have any other suggestions? It is a true quality of life issue, he is very depressed. I think if he could control the diarrhea, it would give him the strength to deal with all the other life changes he is faced with at this time.
| Response from Dr. Henry
I assume that there has been a thorough look for any infection or other condition that could be causing that (parasites, etc). I have had some luck with calcium supplements (600 mg BID) and oat bran or fibercon tablets (2 twice a day). I have also used Sandostatin injections in this setting with some success as well. Hope that gives you a few ideas.
Keith Henry, M.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Diarrhea After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- Dry Mouth After Giving Oral Sex What Are The Chances Of HIV
- Itchy Rash After Unprotected Sex Without Ejaculation Sign Of HIV AIDS
- Rectal Bleeding After Fingering Worried I Have HIV
- Vaginal Discharge After Swallowing Cum Worried I Have HIV
- Can Flagyl Treat Vaginal Cysts?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.